Alert archive / New York / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 115, NWS Albany, NY

August 2, 2017Dutchess County, New York; Northwest Hills Planning Region, Connecticut

NWS Albany, NY issued this severe thunderstorm warning at Aug 2, 2017, 3:30 PM EDT for Dutchess County, New York; Northwest Hills Planning Region, Connecticut. It was in force for 60 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 2, 2017, 3:30 PM EDT (19:30 UTC)
Expired
Aug 2, 2017, 4:30 PM EDT
In force
60 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Northwest Hills Planning Region, CT, Dutchess County, NY

The radar

The Brookhaven radar (KOKX), 101 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 2, 3:45 PM EDTTSTM WND DMGGoshen, CTTREE STRUCK BY LIGHTNING AND CAUGHT FIRE. RADAR ESTIMATED TIME.
Aug 2, 3:57 PM EDTHAIL 11 Ne Gaylordsville Stat, CT
Aug 2, 4:03 PM EDTTSTM WND DMG1 Nw South Kent, CTNUMEROUS TREES AND WIRES DOWN ALONG SOUTH KENT ROAD BETWEEN SPOONER HILL ROAD AND CAMPS FLAT ROAD
Aug 2, 4:03 PM EDTTSTM WND DMG1 Sse Kent, CTROUTE 341 AND SOUTH KENT ROAD CLOSED DUE TO MUTLIPLE TREES DOWN AND WATER ACROSS THE ROAD
Aug 2, 4:07 PM EDTTSTM WND DMG1 Se West Torrington, CTTREE DOWN ON RIVERSIDE AVE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.5 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2017-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 823 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2017-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
823 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
1051 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

840 
WUUS51 KALY 021930
SVRALY
CTC005-NYC027-022030-
/O.NEW.KALY.SV.W.0115.170802T1930Z-170802T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albany NY
330 PM EDT WED AUG 2 2017

The National Weather Service in Albany has issued a

* Severe Thunderstorm Warning for...
  Central Litchfield County in northern Connecticut...
  East central Dutchess County in east central New York...

* Until 430 PM EDT

* At 330 PM EDT, a severe thunderstorm was located over Kent, or 10
  miles north of New Milford, moving east at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Minor damage to vehicles is possible. Expect wind damage 
           to trees, and power lines. 

* This severe thunderstorm will be near, 
  Cornwall Bridge around 350 PM EDT. 
  New Preston around 355 PM EDT. 
  Litchfield around 420 PM EDT. 
  Thomaston and Northwest Harwinton around 430 PM EDT. 

Other locations impacted by this severe thunderstorm include
Cornwall, West Torrington, Torringford, Haight Vineyard, Reynolds
Bridge, Mooreville, Kelly Corner, West Goshen, Skiff Mountain and
Wrightville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

Please report hail size...damaging winds and reports of trees down to
the National Weather Service by email at Alb.Stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany

&&

LAT...LON 4160 7356 4188 7354 4193 7303 4180 7300
      4179 7302 4165 7299 4161 7348 4163 7350
      4165 7349 4166 7349 4167 7352 4160 7352
TIME...MOT...LOC 1930Z 260DEG 15KT 4173 7347 

HAIL...1.00IN
WIND...60MPH
 
$$

TAW
1 follow-up statement
012 
WWUS51 KALY 022014
SVSALY

Severe Weather Statement
National Weather Service Albany NY
414 PM EDT WED AUG 2 2017

NYC027-022024-
/O.CAN.KALY.SV.W.0115.000000T0000Z-170802T2030Z/
Dutchess NY-
414 PM EDT WED AUG 2 2017

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DUTCHESS COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled.

LAT...LON 4163 7350 4165 7349 4166 7349 4167 7352
      4188 7350 4193 7303 4180 7300 4180 7301
      4179 7302 4165 7299 4161 7348
TIME...MOT...LOC 2014Z 260DEG 15KT 4176 7323 

$$

CTC005-022030-
/O.CON.KALY.SV.W.0115.000000T0000Z-170802T2030Z/
Litchfield CT-
414 PM EDT WED AUG 2 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR CENTRAL LITCHFIELD COUNTY...

At 414 PM EDT, a severe thunderstorm was located over Litchfield, or
7 miles southwest of Torrington, moving east at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Minor damage to vehicles is possible. Expect wind damage to 
         trees, and power lines. 

This severe storm will be near...
  Litchfield around 420 PM EDT. 
  Thomaston and Northwest Harwinton around 430 PM EDT. 

Other locations impacted by this severe thunderstorm include
Cornwall, West Torrington, Torringford, Haight Vineyard, Reynolds
Bridge, Mooreville, Kelly Corner, West Goshen, Skiff Mountain and
Wrightville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4163 7350 4165 7349 4166 7349 4167 7352
      4188 7350 4193 7303 4180 7300 4180 7301
      4179 7302 4165 7299 4161 7348
TIME...MOT...LOC 2014Z 260DEG 15KT 4176 7323 

HAIL...1.00IN
WIND...60MPH
 
$$

TAW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 2:22 PM EDT, 1 hour 8 minutes earlier.

Area forecast discussion, Aug 2, 2:22 PM EDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Albany NY
222 PM EDT Wed Aug 2 2017

.SYNOPSIS...
Warm and humid conditions will prevail this afternoon
through the remainder of the work week. Scattered showers and
thunderstorms will develop this afternoon ahead of an approaching
upper level disturbance with some locally heavy rainfall. Scattered
mainly afternoon thunderstorms are expected Thursday and Friday,
with more numerous showers and thunderstorms expected Friday night
into a portion of Saturday as a cold front slowly moves across the
region.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 1201 PM EDT...

Another quick update to expand slight chc pops into the southern
Adirondacks and Mohawk Valley. A few cells have popped up with
the differential heating ahead of the weak short-wave. Also,
noted the SBCAPEs from the SPC Rapid Refresh Mesoanalysis area
are in the 2000+ J/kg range from the Capital Region south and
west. Pulse-type convective mode is expected most of the
afternoon with locally heavy rainfall.

SPC upgraded locations south and east of the southern
Adirondacks and western Mohawk Valley to a Marginal Risk. It is
a pulse thunderstorms environment this afternoon with the 0-6 km
deep layer shear generally less than 15 kts based on the latest
NAM and RAP. MUCAPEs on the NAM do increase to 1000-2000 J/kg,
but the sfc dewpts may be a little overdone. The GFS has SBCAPEs
mainly in the 500-1500 J/kg range with slightly higher pockets.
This looks more in line with the sfc observations and what is
anticipated. PWATs due increase to 1-1.5 inches with slightly
higher values over the southeast extreme of the fcst area. The
12Z KALY sounding has a PWAT of 1.3 inches with a convective
temp of 84F. Some mid and high clouds are over locations from
the Capital Region south and east with one weak short-wave
moving through the region currently. Another one is approaching
from southeast PA. H500 temps are a tad cooler than normal in
the
-11C (KALY) to -13C (KBUF) today. The mid-level lapse rates are
respectable in the 6.5C-7C/km range in the NAM/GFS. Anticipate
pulse thunderstorms forming due to the differential heating
between the mountains/valleys and lake/ocean breeze boundaries
with the main threat area from the Capital Region south and
east. Any severe threat looks isolated, but we did maintain
small hail/gusty winds in the grids, but expanded slightly
further north. DCAPES are in the 750-1000 J/kg range, so
isolated wet microbursts will be possible.

Locally heavy downpours are also possible, and will watch for
any heavy rainers for the slow movement/pulse t-storms. FFG
values are high and it has been drier the past 5-7 days, so not
expecting any flash flood watch at this time.

Temps were tweaked slightly upward in the lower to mid 80s in
the valleys with 75-80 for most higher elevations. It will also
be slightly more humid than Tuesday, with dewpoints climbing
into the mid to perhaps upper 60s this afternoon.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
Tonight, showers/thunderstorms should decrease in areal coverage
this evening, and should end by around midnight. Fog will then
form, and could be more widespread and dense than recent nights
due to antecedent rainfall. Lows should range from the mid/upper
50s across higher elevations, to the lower/mid 60s in valleys.

Thursday, another warm and humid day with scattered, mainly
afternoon/evening showers and thunderstorms once again. Forcing
may be weaker compared to today, and instability may be less as
the cold core from the nearby trough moves downstream. So, have
indicated mainly scattered coverage of showers/storms. Heavy
downpours will remain possible as storm movement remains
sluggish, along with PWAT's nearing 1.5 inches. Highs should
reach the mid/upper 80s in valley areas, and upper 70s to lower
80s across higher terrain.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Thursday night through Saturday...A slow moving cold front will
slide Southeast out of Canada bringing a chance for showers and
thunderstorms Thursday night through Friday. Any
showers/thunderstorms will be widely scattered during the day on
Friday with the best POPs over the Adirondacks. Quickly following
this frontal boundary is a strong low pressure over the Great Lakes
region. GFS/NAM/ECMWF all suggesting a negatively tilted upper
trough providing efficient upper dynamics and forcing for surface
height falls over the region. The cold front outlined by a robust
850-hPa theta-e gradient looks to push through the region late
Friday night into early Saturday morning. Instability will be
limited during the early morning hours so the primary threat will be
torrential rains since there is good model consensus that the front
comes through during the early morning hours. PWAT standardized
anomalies are 1-2 std above normal suggesting a potential heavy
rain risk. The SPC has outlined our western most counties in a
slight risk for severe thunderstorms but will hold off on any
enhanced working at this time due to the timing of the front.
There will be some lingering showers Saturday afternoon and
possibly a rumble of thunder. Highs Friday will be in the low to
mid 80s with lows in the 60s. Highs Saturday will be in the 70s
with lows in the mid to upper 50s.

Sunday and Monday...Surface high pressure will be in place providing
dry conditions and partly cloudy skies on Sunday through most of
Monday until the chance for showers returns late Monday afternoon
with an approaching low pressure system from the Mid-Atlantic
region. Highs will generally be in the 70s with lows in the upper
50s to low 60s.

Tuesday and Wednesday...GFS/ECMWF both suggesting a "winter-type"
low pressure system developing to our South and moving up through
the Northeast U.S. on Tuesday possibly bringing a large swath of
stratiform rain to the region. High pressure builds back in on
Wednesday bringing back pleasant conditions. Highs will be in the
mid to upper 70s everywhere besides the higher terrain which will
run about 5 degrees cooler. Lows will be in the mid to upper
50s.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
Showers and thunderstorms will move through the region this
afternoon and evening. Ceilings and visibilities will be VFR
this afternoon and evenings. Any thunderstorms that do develop
will cause ceilings and visibilities to drop to MVFR/IFR.

Winds will be out of the south 10 kts or less this afternoon and
evening. Winds will be calm overnight.

Vsibilities may lower from 0600Z - 1100Z across the KGFL, KPOU
and KPSF with low level moisture and calm winds. Visibility
conditions will improve by 12-14Z Thursday AM.

Outlook...

Thursday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Friday: Moderate Operational Impact. Chance of SHRA...TSRA.
Friday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Saturday: High Operational Impact. Likely SHRA...TSRA.
Saturday Night: No Operational Impact. NO SIG WX.
Sunday: No Operational Impact. NO SIG WX.

&&

.FIRE WEATHER...
Warm and humid conditions will prevail through remainder of the
week. Showers and thunderstorms will develop this afternoon
ahead of an approaching upper level disturbance. Scattered
mainly afternoon thunderstorms are expected Thursday and Friday,
with more numerous showers and thunderstorms expected Friday
night into a portion of Saturday as a cold front slowly moves
across the region.

Minimum relative humidity values are forecast to be generally
50 to 60 percent both Wednesday and Thursday afternoons, with a
recovery to 90 to near 100 percent at night, with areas of dew
formation likely.

Light and variable this morning will become south to southwest
at less than 10 mph this afternoon, then become light/variable
again tonight. On Thursday, winds will be mainly from the south
to southwest at 5-10 mph.

Winds will be stronger, and variable in direction in and near
any thunderstorms.

&&

.HYDROLOGY...
Showers and thunderstorms will develop later this morning into
the afternoon ahead of an approaching upper level disturbance.
The most widespread coverage will be from the I-90 corridor and
areas south. Locally heavy rainfall will be possible due to slow
storm movement. This could lead to localized ponding of water in
low lying/poor drainage and urban areas.

Scattered showers/thunderstorms with locally heavy rainfall will
be possible Thursday and Friday, mainly in the afternoon.

Widespread showers and thunderstorms, some containing heavy
rainfall, will be possible Friday night into Saturday morning as
a cold front slowly moves east across the region. Again, localized
ponding of water in low lying/poor drainage and urban areas will
be possible.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.

&&

SYNOPSIS...KL/Wasula
NEAR TERM...KL/Wasula
SHORT TERM...KL
LONG TERM...Cebulko
AVIATION...VTK
FIRE WEATHER...IAA/KL
HYDROLOGY...IAA/KL
Hazardous weather outlook, Aug 2, 12:54 PM EDT, 2 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
1254 PM EDT Wed Aug 2 2017

CTZ001-013-MAZ001-025-NYZ041>043-047>054-058>061-063>066-083-084-
VTZ013>015-031445-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Northern Saratoga-Northern Warren-
Northern Washington-Schoharie-Western Schenectady-
Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene-
Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster-
Western Dutchess-Eastern Dutchess-Southeast Warren-
Southern Washington-Bennington-Western Windham-Eastern Windham-
1254 PM EDT Wed Aug 2 2017

This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts, eastern New York excluding the western
Adirondacks and Mohawk Valley, and for southern Vermont.

.DAY ONE...Today and Tonight.

Scattered thunderstorms will develop this afternoon. There is a
marginal risk for severe weather. A few thunderstorms will have the
potential to produce gusty winds and hail approaching severe limits,
and locally heavy rainfall which could lead to ponding of water in
low lying, poor drainage and urban areas.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Scattered non severe thunderstorms are expected Thursday afternoon.

There is a marginal risk for severe thunderstorms late Friday
afternoon through Saturday morning, as a cold front moves across the
region. Isolated damaging wind gusts would be the greatest potential
hazard from these thunderstorms.

In addition, locally heavy rainfall could lead to ponding of
water in low lying, poor drainage and urban areas Friday night into
Saturday morning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

NYZ032-033-038>040-082-031445-
Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton-
Montgomery-Northern Fulton-
1254 PM EDT Wed Aug 2 2017

This Hazardous Weather Outlook is for the western Adirondacks and
Mohawk Valley of east central New York.

.DAY ONE...Today and Tonight.

Scattered thunderstorms will develop this afternoon. There is a
marginal risk for severe weather. A few thunderstorms will have the
potential to produce gusty winds and hail approaching severe limits,
and locally heavy rainfall which could lead to ponding of water in
low lying, poor drainage and urban areas.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Scattered non severe thunderstorms are expected Thursday afternoon.

There is a slight risk for severe thunderstorms late Friday
afternoon through Saturday morning, as a cold front moves across the
region. Damaging winds gusts would be the greatest potential hazard
from these thunderstorms.

In addition, locally heavy rainfall could lead to ponding of
water in low lying, poor drainage and urban areas Friday night into
Saturday morning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Local storm report, Aug 2, 2:35 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
235 PM EDT WED AUG 02 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0212 PM     TSTM WND DMG     ULSTER HEIGHTS          41.78N  74.48W
08/02/2017                   ULSTER             NY   PUBLIC

            20 INCH DECORATIVE TREE SHEARED OFF COMPLETELY.

&&

EVENT NUMBER ALY1704003

CS
Special weather statement, Aug 2, 2:38 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Albany NY
238 PM EDT WED AUG 2 2017

NYZ064>066-021930-
Eastern Dutchess-Western Dutchess-Eastern Ulster-
238 PM EDT WED AUG 2 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN DUTCHESS COUNTY...

At 238 PM EDT, a strong thunderstorm was located over Newburgh,
moving east at 25 mph.

Wind of 40 to 50 mph and dime size hail are possible with this storm.

This storm will be near...
  Beacon around 245 PM EDT.
  Marlboro around 250 PM EDT.
  Wappingers Falls around 255 PM EDT.
  Fishkill and Myers Corner around 300 PM EDT.
  Hopewell Junction around 310 PM EDT.
  Pawling around 330 PM EDT.

Other locations impacted by this storm include Stormville, Baker
Corner, Beekman, Swartoutville, Brockway, Green Haven, New Hamburg,
Glenham, Clove Valley and Poughquag.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4145 7400 4152 7400 4154 7399 4157 7396
      4159 7395 4158 7405 4160 7406 4159 7414
      4160 7410 4167 7357 4153 7355 4149 7393
      4144 7398 4145 7399
TIME...MOT...LOC 1838Z 264DEG 21KT 4151 7403

TAW
Special weather statement, Aug 2, 2:41 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Albany NY
241 PM EDT WED AUG 2 2017

NYZ042-043-021915-
Northern Washington-Northern Warren-
241 PM EDT WED AUG 2 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WARREN AND
NORTHWESTERN WASHINGTON COUNTIES...

At 241 PM EDT, a strong thunderstorm was located near Hague, or 14
miles northwest of Whitehall, moving northeast at 25 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

This storm will be near...
  Hague around 255 PM EDT.
  Rogers Rock Campground around 305 PM EDT.

Other locations impacted by this storm include Putnam, Sabbath Day
Point, South Horicon, Indian Kettles, Graphite, Wright, Silver Bay,
Brant Lake, Glenburnie and North Bolton.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4380 7338 4377 7335 4374 7337 4357 7359
      4365 7379 4378 7371 4381 7338
TIME...MOT...LOC 1841Z 208DEG 20KT 4370 7362

JVM
Special weather statement, Aug 2, 3:04 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Albany NY
304 PM EDT WED AUG 2 2017

NYZ038-040-022000-
Southern Herkimer-Montgomery-
304 PM EDT WED AUG 2 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HERKIMER AND WEST
CENTRAL MONTGOMERY COUNTIES...

At 303 PM EDT, a strong thunderstorm was located over Richfield
Springs, or 9 miles south of Ilion, moving east at 5 mph.

Winds in excess of 30 mph and half inch hail are possible with this
storm.

This storm will be near...
  Jordanville around 320 PM EDT.

Other locations impacted by this storm include Cullen, Buel,
Hessville, Charlesworth Corners, Starkville, South Columbia, Warren,
Willse Four Corners, Millers Mills Crossing and Ripple Corners.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4296 7511 4298 7465 4283 7464 4290 7488
      4284 7489 4282 7491 4291 7510 4290 7511
TIME...MOT...LOC 1903Z 263DEG 5KT 4288 7498

JVM
Special weather statement, Aug 2, 3:24 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Albany NY
324 PM EDT WED AUG 2 2017

CTZ001-NYZ066-022030-
Northern Litchfield-Eastern Dutchess-
324 PM EDT WED AUG 2 2017

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN LITCHFIELD
AND EAST CENTRAL DUTCHESS COUNTIES...

At 323 PM EDT, strong thunderstorms were clustered near Amenia, or 15
miles north of Sherman, moving east at 20 mph.

Winds of 40 to 50 mph and dime size hail are possible with this
storm.

This storm will be near...
  Cornwall Bridge around 345 PM EDT.
  Litchfield around 415 PM EDT.
  Torrington, Northwest Harwinton and Winsted around 430 PM EDT.

Other locations impacted by this storm include South Norfolk,
Cornwall, West Torrington, Torringford, Mooreville, Kelly Corner,
Mill Brook, West Goshen, Skiff Mountain and Wrightville.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4191 7359 4200 7306 4180 7301 4176 7316
      4170 7356
TIME...MOT...LOC 1923Z 260DEG 15KT 4181 7350

TAW
Special weather statement, Aug 2, 3:27 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Albany NY
327 PM EDT WED AUG 2 2017

VTZ014-015-022000-
Eastern Windham-Western Windham-
327 PM EDT WED AUG 2 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WINDHAM COUNTY...

At 327 PM EDT, a strong thunderstorm was located near Newfane, or
near Brattleboro, moving south at 15 mph.

Winds in excess of 30 mph and nickel size hail are possible with this
storm.

This storm will be near...
  Brattleboro around 345 PM EDT.

Other locations impacted by this storm include East Dummerston,
Marlboro, West Dummerston, Fairview Village, Four Corners, Dummerston
Center, West Brattleboro, Putney Station, West Guilford and Naulahka.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4296 7252 4295 7253 4294 7253 4292 7252
      4291 7253 4290 7253 4288 7255 4284 7255
      4280 7266 4283 7281 4289 7283 4299 7252
      4296 7251
TIME...MOT...LOC 1927Z 344DEG 13KT 4290 7270

JVM

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 11:10 AM EDTSpecial Weather StatementALYGreene50 min
Aug 2, 11:44 AM EDTSpecial Weather StatementALYWarren46 min
Aug 2, 11:58 AM EDTAreal Flood AdvisoryALYUlster3 hr
Aug 2, 12:04 PM EDTSpecial Weather StatementALYUlster56 min
Aug 2, 12:06 PM EDTSevere Thunderstorm WarningALYGreene, Ulster54 min
Aug 2, 12:19 PM EDTSpecial Weather StatementALYGreene26 min
Aug 2, 12:38 PM EDTSevere Thunderstorm WarningALYUlster52 min
Aug 2, 12:50 PM EDTSpecial Weather StatementALYSaratoga40 min
Aug 2, 1:16 PM EDTSpecial Weather StatementALYSchoharie44 min
Aug 2, 1:34 PM EDTSpecial Weather StatementALYUlster41 min
Aug 2, 1:56 PM EDTSevere Thunderstorm WarningALYDutchess, Ulster64 min
Aug 2, 2:07 PM EDTSpecial Weather StatementALYMontgomery38 min
Aug 2, 2:13 PM EDTAreal Flood AdvisoryALYMontgomery, Schoharie3 hr
Aug 2, 2:16 PM EDTSpecial Weather StatementALYFulton44 min
Aug 2, 2:20 PM EDTSevere Thunderstorm WarningALYSaratoga, Warren, Washington55 min
Aug 2, 2:34 PM EDTSpecial Weather StatementALYColumbia26 min
Aug 2, 2:38 PM EDTSpecial Weather StatementALYPutnam52 min
Aug 2, 2:41 PM EDTSpecial Weather StatementALYWarren34 min
Aug 2, 2:43 PM EDTSevere Thunderstorm WarningALYDutchess, Ulster62 min
Aug 2, 2:47 PM EDTAreal Flood AdvisoryALYSaratoga, Warren3 hr
Aug 2, 3:04 PM EDTSpecial Weather StatementALYOtsego56 min
Aug 2, 3:09 PM EDTAreal Flood AdvisoryALYFulton, Hamilton3 hr
Aug 2, 3:38 PM EDTSpecial Weather StatementALYWarren52 min
Aug 2, 3:44 PM EDTSpecial Weather StatementALYDutchess31 min
Aug 2, 3:56 PM EDTAreal Flood AdvisoryALYHerkimer3 hr
Aug 2, 4:14 PM EDTSpecial Weather StatementALYHamilton31 min
Aug 2, 4:25 PM EDTAreal Flood AdvisoryALYHamilton3 hr
Aug 2, 5:35 PM EDTSevere Thunderstorm WarningALYHamilton, Herkimer36 min
Aug 2, 1:39 PM EDTSpecial Weather StatementALY36 min
Aug 2, 2:05 PM EDTSpecial Weather StatementALY25 min
Aug 2, 2:48 PM EDTAreal Flood AdvisoryALYNorthwest Hills Planning Region117 min
Aug 2, 3:07 PM EDTAreal Flood AdvisoryALYNorthwest Hills Planning Region113 min
Aug 2, 3:24 PM EDTSpecial Weather StatementALY66 min
Aug 2, 4:02 PM EDTFlash Flood WarningALYNorthwest Hills Planning Region3 hr
Aug 2, 4:20 PM EDTSpecial Weather StatementALY25 min

Nearby

Severe Thunderstorm Warnings in New York, 2017Severe Thunderstorm Warnings in Connecticut, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.